MAUDE Adverse Event Report: SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED

SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED
Catalog Number CB-06FS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Physical Entrapment (2327)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The parent reported that the zipper that attaches the sheet to the fabric enclosure keeps splitting open.The child is became entrapped between the mattress and the frame.The parent stated that her daughter wedged herself inside the cubby bed between the mattress and the canopy wall, with the safety sheet in place, causing the safety sheet zipper to separate.The child was stuck in that location until the parents found her.The zipper did not appear to be damaged, per the parent, and was zipped and locked as required prior to the reported incident.The parent stated that this issue happened twice, 3-4 days apart.The customer provided one photo for review by sensory medical.The photo displays that the safety sheet zipper is separated.There was no injury as a result of this event.
 
Additional Manufacturer Narrative
Sensory medical advised the customer to discontinue use of the bed until the issue can be resolved and replacement safety sheets have been received.A replacement canopy and safety sheet were provided to the customer.Sensory medical requested the damaged safety sheets to be returned and provided a pre-paid return shipping label.The sheets have not been returned as of the writing of this investigation.Sensory medical has followed up on (b)(6) 2026 (two emails), on (b)(6) 2026 (phone call), requesting further information.250116m16 is the lot for the safety sheet.Review of manufacturing records confirm all in process and final inspections were performed and passed.Multiple statements are made in the cubby bed user manual regarding safe use of the bed to prevent elopement and other safety concerns.Page 3 of the cubby bed user manual contains a warning for entrapment hazard."openings in and between bed parts can entrap the head and the neck." page 3 of the cubby bed user manual contains a warning for entrapment hazard."to avoid dangerous gaps do not use this product without the safety sheets completely zipped and locked in place to the sidewall.Safety sheet with lock in place is always required." page 3 of the cubby bed user manual contains a warning for "use the maintenance checklist in the manual to inspect the canopy, seams, zippers, electronic accessories, cords, metal frame, screws, slats, locks, and safety sheets every 30 days." page 3 of the cubby bed user manual contains a warning for "if any damage is present, immediately discontinue use and contact cubby for repair or replacement." page 5 contains a parts list, which includes the locks and safety sheets.Page 11 instructs to secure the safety sheet zipper to the loop on the canopy with the lock to prevent the patient user from removing the sheet.Do not use the product without the safety sheets zipped and locked in place.Page 15 explains the key safety feature of the bed.The locks are provided to secure your safety sheet to the canopy and to secure your technology hub (or cloth cover if you're not using the technology hub) to the canopy.The s-clips are included to secure the canopy door zippers closed to prevent user elopement.Page 15 assembly + care faq's includes description and use of the locks on the safety sheets and the technology hub zippers.On page 22 includes a monthly maintenance checklist, one check is: "safety sheet fabric, cord loop and zippers have no tears, rips or snags and lock is secured." additional investigation is needed, and sensory medical's root cause investigation is ongoing.There was no report of injury as a result of the event.

Brand Name
CUBBY BEDS
Common Device Name
CANOPY BED
Manufacturer (Section D)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer (Section G)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer Contact
justin o'neal
1580 logan street
suite 500
denver, CO 80203
8559642664
MDR Report Key25340506
Report Number3016541541-2026-00040
Device Sequence Number10002546
Product Code OYS
UDI-Device Identifier00860007550249
UDI-Public860007550249
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberCB-06FS
Device Lot Number250116M16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale